Journal of the Mathematical Society of Japan

The $l$-class group of the Z$_p$-extension over the rational field

Kuniaki HORIE and Mitsuko HORIE

Full-text: Open access

Abstract

Let $p$ be an odd prime, and let B$_\infty$ denote the Z$_p$-extension over the rational field. Let $l$ be an odd prime different from $p$. The question whether the $l$-class group of B$_\infty$ is trivial has been considered in our previous papers mainly for the case where $l$ varies with $p$ fixed. We give a criterion, for checking the triviality of the $l$-class group of B$_\infty$, which enables us to discuss the triviality when $p$ varies with $l$ fixed. As a consequence, we find that, if $l$ does not exceed 13 and $p$ does not exceed 101, then the $l$-class group of B$_\infty$ is trivial.

Article information

Source
J. Math. Soc. Japan, Volume 64, Number 4 (2012), 1071-1089.

Dates
First available in Project Euclid: 29 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1351516769

Digital Object Identifier
doi:10.2969/jmsj/06441071

Mathematical Reviews number (MathSciNet)
MR2998917

Zentralblatt MATH identifier
1234.11146

Subjects
Primary: 11R29: Class numbers, class groups, discriminants
Secondary: 11R20: Other abelian and metabelian extensions 11R23: Iwasawa theory

Keywords
Zp-extension l-class group reflection theorem class number formula Iwasawa theory

Citation

HORIE, Kuniaki; HORIE, Mitsuko. The $l$-class group of the Z $_p$-extension over the rational field. J. Math. Soc. Japan 64 (2012), no. 4, 1071--1089. doi:10.2969/jmsj/06441071. https://projecteuclid.org/euclid.jmsj/1351516769


Export citation

References

  • H. Bauer, Numerische Bestimmung von Klassenzahlen reeller zyklischer Zahlkörper, J. Number Theory, 1 (1969), 161–162.
  • H. Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952; Springer-Verlag, Berlin, 1985.
  • K. Horie and M. Horie, The narrow class groups of some $\bm{Z}_p$-extensions over the rationals, Acta Arith., 135 (2008), 159–180.
  • K. Horie and M. Horie, The ideal class group of the $\bm{Z}_p$-extension over the rationals, Tohoku Math. J., 61 (2009), 551–570.
  • K. Horie and M. Horie, On the narrow class groups of the $\bm{Z}_p$-extensions over $\bm{Q}$ for several primes $p$, In: Proceedings of the workshop on Number Theory 2010 (eds. K. Hashimoto and K. Komatsu), Institute of Pure and Applied Mathematics, Waseda University, 2010, pp.,17–26.
  • H. Ichimura and S. Nakajima, On the $2$-part of the ideal class group of the cyclotomic $\bm{Z}_p$-extension over the rationals, Abh. Math. Sem. Univ. Hamburg, 80 (2010), 175–182.
  • K. Iwasawa, A note on class numbers of algebraic number fields, Abh. Math. Sem. Univ. Hamburg, 20 (1956), 257–258.
  • H. W. Leopoldt, Zur Struktur der $l$-Klassengruppe galoisscher Zahlkörper, J. reine angew. Math., 199 (1958), 165–174.
  • J. Masley, Class numbers of real cyclic number fields with small conductor, Comp. Math., 37 (1978), 297–319.
  • G. Schrutka von Rechtenstamm, Tabelle der (Relativ)-Klassenzahlen der Kreiskörper, deren $\phi$-Funktion des Wurzelexponenten (Grad) nicht grösser als $256$ ist, Abh. Deutschen Akad. Wiss. Berlin, Kl. Math. Phys., no.,2 (1964), 1–64.
  • L. C. Washington, Class numbers and $\bm{Z}_p$-extensions, Math. Ann., 214 (1975), 177–193.